Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 20, 2013, 6:44 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 21, 2013, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2013, 6:44 AM MDT (12:44 UTC)
- In effect from
- Mar 21, 2013, 1:00 PM MDT
- Expired
- Mar 21, 2013, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2568 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804 WWUS84 KEPZ 201244 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 644 AM MDT WED MAR 20 2013 ...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR ALL FIRE WEATHER ZONES BELOW 7500 FEET THURSDAY AFTERNOON... .A LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NORTHERN ROCKIES WILL SEND A SERIES OF STRONG STORM IMPULSES INTO THE CENTRAL AND SOUTHERN ROCKIES BEGINNING THURSDAY THROUGH SATURDAY. THESE SYSTEMS WILL PRODUCE SURFACE WINDS SUSTAINED OVER 20 MPH ALONG WITH LOW RELATIVE HUMIDITY VALUES UNDER 15%. IN ADDITION... FIRE DANGER WILL LIKELY REMAIN IN THE VERY HIGH CATEGORY WITH ALL OF THE ABOVE COMBINING TO PRODUCE RED FLAG CONDITIONS FOR THURSDAY AFTERNOON TO AROUND SUNSET. NMZ110>113-TXZ055-056-210200- /O.UPG.KEPZ.FW.A.0006.130321T1900Z-130322T0200Z/ /O.NEW.KEPZ.FW.W.0009.130321T1900Z-130322T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 644 AM MDT WED MAR 20 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY. * EVENT: BELOW 7500 FEET: FIRE WEATHER ZONE 110 ...SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: 1 ...PM TO 8 PM MDT THURSDAY. * WIND: WEST 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * HUMIDITY: 10% TO 15% * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * ADDITIONAL IMPACTS: RED FLAG CONDITIONS ARE ALSO LIKELY AGAIN ON FRIDAY AND SATURDAY AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 20
5 follow-up statements
327 WWUS84 KEPZ 201309 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 709 AM MDT WED MAR 20 2013 ...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR ALL FIRE WEATHER ZONES BELOW 7500 FEET THURSDAY AFTERNOON... .A LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NORTHERN ROCKIES WILL SEND A SERIES OF STRONG STORM IMPULSES INTO THE CENTRAL AND SOUTHERN ROCKIES BEGINNING THURSDAY THROUGH SATURDAY. THESE SYSTEMS WILL PRODUCE SURFACE WINDS SUSTAINED OVER 20 MPH ALONG WITH LOW RELATIVE HUMIDITY VALUES UNDER 15%. IN ADDITION... FIRE DANGER WILL LIKELY REMAIN IN THE VERY HIGH CATEGORY WITH ALL OF THE ABOVE COMBINING TO PRODUCE RED FLAG CONDITIONS FOR THURSDAY AFTERNOON TO AROUND SUNSET...AND VERY LIKELY AGAIN ON FRIDAY AND SATURDAY AFTERNOONS. NMZ110>113-TXZ055-056-210200- /O.NEW.KEPZ.FW.A.0007.130322T1800Z-130323T0300Z/ /O.CON.KEPZ.FW.W.0009.130321T1900Z-130322T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 709 AM MDT WED MAR 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113 BELOW 7500 FEET... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * EVENT: BELOW 7500 FEET: FIRE WEATHER ZONE 110 SOUTHWEST ... MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: 1 PM TO 8 PM MDT THURSDAY. * WIND: WEST 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * HUMIDITY: 10% TO 15% * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * ADDITIONAL IMPACTS: RED FLAG CONDITIONS ARE ALSO LIKELY AGAIN ON FRIDAY AND SATURDAY AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 20
693 WWUS84 KEPZ 210312 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 912 PM MDT WED MAR 20 2013 ...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR ALL FIRE WEATHER ZONES BELOW 7500 FEET THURSDAY...FRIDAY AND SATURDAY AFTERNOONS... .A LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NORTHERN ROCKIES...WILL SEND A SERIES OF STRONG STORM IMPULSES INTO THE CENTRAL AND SOUTHERN ROCKIES BEGINNING THURSDAY THROUGH SATURDAY. THESE SYSTEMS WILL PRODUCE SURFACE WINDS SUSTAINED OVER 20 MPH ALONG WITH LOW RELATIVE HUMIDITY VALUES UNDER 15%. IN ADDITION...FIRE DANGER WILL LIKELY REMAIN IN THE VERY HIGH CATEGORY WITH ALL OF THE ABOVE COMBINING TO PRODUCE RED FLAG CONDITIONS FOR THURSDAY AND FRIDAY AFTERNOONS...TO EARLY EVENING EACH DAY. RED FLAG CONDITIONS ARE ALSO VERY LIKELY AGAIN ON SATURDAY...WHERE A FIRE WEATHER WATCH IS NOW IN EFFECT. NMZ110>113-TXZ055-056-211400- /O.UPG.KEPZ.FW.A.0007.130322T1800Z-130323T0300Z/ /O.NEW.KEPZ.FW.W.0010.130322T1800Z-130323T0300Z/ /O.NEW.KEPZ.FW.A.0008.130323T1900Z-130324T0200Z/ /O.CON.KEPZ.FW.W.0009.130321T1900Z-130322T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 912 PM MDT WED MAR 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113...BELOW 7500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113...BELOW 7500 FEET... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113...BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS UPGRADED THE WATCH FRIDAY...TO A RED FLAG WARNING. THE RED FLAG WARNING FOR FRIDAY...IS IN EFFECT FROM NOON TO 9 PM. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED...AND IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. * EVENT: BELOW 7500 FEET: FIRE WEATHER ZONE 110 SOUTHWEST ... MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: 1 PM TO 8 PM MDT THURSDAY. ON FRIDAY...FROM 12 PM TO 9 PM. ON SATURDAY...FROM 1 PM TO 8 PM. * WIND: THURSDAY: WEST-NORTHWEST 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. FOR FRIDAY...WEST-SOUTHWEST 30-40 MPH WITH GUSTS OF 45-55 MPH. FOR SATURDAY...NORTHWEST 25-35 MPH WITH GUSTS OF 40-50 MPH. * HUMIDITY: LOW TO MIDDLE TEENS EACH AFTERNOON THURSDAY THROUGH SATURDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * ADDITIONAL IMPACTS: RED FLAG CONDITIONS ARE ALSO LIKELY AGAIN SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
071 WWUS84 KEPZ 211401 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 801 AM MDT THU MAR 21 2013 ...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR ALL FIRE WEATHER ZONES BELOW 7500 FEET THURSDAY...FRIDAY AND SATURDAY AFTERNOONS... .A LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NORTHERN ROCKIES...WILL SEND A SERIES OF STRONG STORM IMPULSES INTO THE CENTRAL AND SOUTHERN ROCKIES BEGINNING TODAY THROUGH SATURDAY. THESE SYSTEMS WILL PRODUCE SURFACE WINDS SUSTAINED OVER 20 MPH ALONG WITH LOW RELATIVE HUMIDITY VALUES UNDER 15%. IN ADDITION...FIRE DANGER WILL LIKELY REMAIN IN THE VERY HIGH CATEGORY WITH ALL OF THE ABOVE COMBINING TO PRODUCE RED FLAG CONDITIONS FOR THURSDAY AND FRIDAY AFTERNOONS...TO EARLY EVENING EACH DAY. RED FLAG CONDITIONS ARE ALSO VERY LIKELY AGAIN ON SATURDAY...WHERE A FIRE WEATHER WATCH IS NOW IN EFFECT. NMZ110>113-TXZ055-056-212115- /O.CON.KEPZ.FW.W.0009.130321T1900Z-130322T0200Z/ /O.CON.KEPZ.FW.W.0010.130322T1800Z-130323T0300Z/ /O.CON.KEPZ.FW.A.0008.130323T1900Z-130324T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 801 AM MDT THU MAR 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113 FOR ELEVATIONS BELOW 7500 FT... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113 FOR ELEVATIONS BELOW 7500 FT ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113 FOR ELEVATIONS BELOW 7500 FT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS UPGRADED THE WATCH FRIDAY...TO A RED FLAG WARNING. THE RED FLAG WARNING FOR FRIDAY...IS IN EFFECT FROM NOON TO 9 PM. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED...AND IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. * EVENT: BELOW 7500 FEET: FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: 1 PM TO 8 PM MDT THURSDAY. ON FRIDAY...FROM 12 PM TO 9 PM. ON SATURDAY...FROM 1 PM TO 8 PM. * WIND: THURSDAY: WEST-NORTHWEST 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. FOR FRIDAY...WEST-SOUTHWEST 30-40 MPH WITH GUSTS OF 45-55 MPH. FOR SATURDAY...NORTHWEST 25-35 MPH WITH GUSTS OF 40- 50 MPH. * HUMIDITY: LOW TO MIDDLE TEENS EACH AFTERNOON TODAY THROUGH SATURDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * ADDITIONAL IMPACTS: RED FLAG CONDITIONS ARE ALSO LIKELY AGAIN SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
857 WWUS84 KEPZ 212057 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 257 PM MDT THU MAR 21 2013 ...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR ALL FIRE WEATHER ZONES BELOW 7500 FEET THE REST OF TODAY...AND FOR FRIDAY AND SATURDAY AFTERNOONS... .A LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NORTHERN ROCKIES...WILL SEND A SERIES OF STRONG STORM IMPULSES INTO THE CENTRAL AND SOUTHERN ROCKIES BEGINNING TODAY THROUGH SATURDAY. THESE SYSTEMS WILL PRODUCE SURFACE WINDS SUSTAINED OVER 20 MPH ALONG WITH LOW RELATIVE HUMIDITY VALUES UNDER 15%. IN ADDITION...FIRE DANGER WILL LIKELY REMAIN IN THE VERY HIGH CATEGORY WITH ALL OF THE ABOVE COMBINING TO PRODUCE RED FLAG CONDITIONS FOR THURSDAY AND FRIDAY AFTERNOONS...TO EARLY EVENING EACH DAY. RED FLAG CONDITIONS ARE ALSO VERY LIKELY AGAIN ON SATURDAY...WHERE A FIRE WEATHER WATCH IS IN EFFECT. NMZ110>113-TXZ055-056-220200- /O.CON.KEPZ.FW.W.0009.000000T0000Z-130322T0200Z/ /O.CON.KEPZ.FW.W.0010.130322T1800Z-130323T0300Z/ /O.CON.KEPZ.FW.A.0008.130323T1900Z-130324T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 257 PM MDT THU MAR 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113 FOR ALL AREAS BELOW 7500 FT... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113 FOR ALL AREAS BELOW 7500 FT... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113 FOR ALL AREAS BELOW 7500 FT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING FOR FRIDAY...WHICH IS IN EFFECT FROM NOON TO 9 PM. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SATURDAY...AND IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. * EVENT: BELOW 7500 FEET: FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: 1 PM TO 8 PM MDT THURSDAY. ON FRIDAY...FROM 12 PM TO 9 PM. ON SATURDAY...FROM 1 PM TO 8 PM. * WIND: REST OF TODAY: WEST-NORTHWEST 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. FOR FRIDAY...WEST-SOUTHWEST 30-40 MPH WITH GUSTS OF 45-55 MPH. FOR SATURDAY...NORTHWEST 25-35 MPH WITH GUSTS OF 40- 50 MPH. * HUMIDITY: LOW TO MIDDLE TEENS REST OF TODAY...AND AGAIN FRIDAY AND SATURDAY AFTERNOONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * ADDITIONAL IMPACTS: RED FLAG CONDITIONS ARE ALSO LIKELY AGAIN SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
404 WWUS84 KEPZ 220216 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 816 PM MDT THU MAR 21 2013 ...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR ALL FIRE WEATHER ZONES BELOW 7500 FEET THE REST OF TODAY...AND FOR FRIDAY AND SATURDAY AFTERNOONS... .A LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NORTHERN ROCKIES...WILL CONTINUE TO SEND A SERIES OF STRONG STORM IMPULSES INTO THE CENTRAL AND SOUTHERN ROCKIES THROUGH SATURDAY. THESE SYSTEMS WILL PRODUCE SURFACE WINDS SUSTAINED OVER 20 MPH AND LOW RELATIVE HUMIDITY VALUES UNDER 15%. IN ADDITION...FIRE DANGER WILL LIKELY REMAIN IN THE VERY HIGH CATEGORY WITH ALL OF THE ABOVE COMBINING TO PRODUCE RED FLAG CONDITIONS FOR FRIDAY AFTERNOON. RED FLAG CONDITIONS ARE ALSO VERY LIKELY AGAIN ON SATURDAY...WHERE A FIRE WEATHER WATCH IS IN EFFECT. NMZ110>113-TXZ055-056-221400- /O.EXP.KEPZ.FW.W.0009.000000T0000Z-130322T0200Z/ /O.CON.KEPZ.FW.W.0010.130322T1800Z-130323T0300Z/ /O.CON.KEPZ.FW.A.0008.130323T1900Z-130324T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 816 PM MDT THU MAR 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113 FOR ALL AREAS BELOW 7500 FT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING FOR FRIDAY...WHICH IS IN EFFECT FROM NOON TO 9 PM. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SATURDAY...AND IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. * EVENT: BELOW 7500 FEET: FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: ON FRIDAY...FROM 12 PM TO 9 PM. ON SATURDAY...FROM 1 PM TO 8 PM. * WIND: FOR FRIDAY...WEST-SOUTHWEST 30-40 MPH WITH GUSTS OF 45-55 MPH. FOR SATURDAY...NORTHWEST 25-35 MPH WITH GUSTS OF 40- 50 MPH. * HUMIDITY: LOW TO MIDDLE TEENS FRIDAY AND SATURDAY AFTERNOONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * ADDITIONAL IMPACTS: RED FLAG CONDITIONS ARE ALSO LIKELY AGAIN SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ LUNDEEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 20, 3:40 AM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 20, 3:40 AM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
340 AM MDT WED MAR 20 2013
.SYNOPSIS...
WESTERLY WINDS WILL BRING WARM DRY WEATHER TO SOUTHERN NEW MEXICO
AND WESTERN TEXAS THIS WEEK. HOWEVER UPPER LEVEL DISTURBANCES
COMBINED WITH SURFACE LOW PRESSURE TO THE EAST WILL PRODUCE WINDY
CONDITIONS ACROSS THE BORDERLAND THURSDAY THROUGH SATURDAY. A COLD
FRONT WILL ALSO MOVE THROUGH THE REGION ON SATURDAY CAUSING
COOLER TEMPERATURES ON SUNDAY. HIGH PRESSURE AND WESTERLY WINDS
WILL RESULT IN DRY WEATHER NEXT WEEK WITH TEMPERATURES NEAR
NORMAL.
&&
.DISCUSSION...
COLD FRONT MOVED EAST TO WEST THROUGH WEST TEXAS AND SOUTHERN NEW
MEXICO OVERNIGHT WITH EASTERLY WINDS BEHIND THE BOUNDARY
ADVECTING COOLER AIR INTO THE REGION. HOWEVER THE FRONT IS
OTHERWISE WEAK AND SHALLOW. THUS AS AIR MASS EXPERIENCES DIURNAL;
HEATING AFTER SUNRISE WESTERLY FLOW ALOFT WILL MIX DOWN TO THE
SURFACE WITH FRONT RETREATING EAST OF THE CWA BY LATE AFTERNOON.
MORE ACTIVE WEATHER PERIOD WILL COMMENCE ON THURSDAY. ON THE
LARGER SCALE A CIRCULATION PATTERN CHANGE WILL INCLUDE A DEEPENING
MEDIUM WAVE TROUGH OVER THE WESTERN UNITED STATES WHICH WILL CAUSE
INCREASING WESTERLY FLOW ALOFT OVER THE SOUTHERN ROCKIES ON
THURSDAY. IN ADDITION AN EMBEDDED WAVE ALOFT WILL MOVE ACROSS
THE CWA WITH DOWN SLOPE FLOW GENERATING DEEP LEE CYCLONE OVER THE
TEXAS PANHANDLE. THESE FACTORS WILL INDUCE WINDY CONDITIONS AS
WARM DRY AIR MASS WILL MIX TO 600 MB IN THE AFTERNOON. AT MOMENT
WIND SPEEDS EXPECTED TO REMAIN BELOW ADVISORY CRITERIA MOST
LOCATIONS BUT GIVEN THE ONGOING DROUGHT AREAS OF BLOWING DUST
EXPECTED ALONG WITH A CRITICAL FIRE WEATHER SITUATION.
ANOTHER SHORT WAVE WILL MOVE ACROSS THE CWA ON FRIDAY WHILE
SURFACE LEE CYCLONE REFORMS OVER NORTHEASTERN NEW MEXICO. WITH 60
KT MID LEVEL JET ACROSS SOUTHERN NEW MEXICO THIS SCENARIO WILL
AGAIN CREATE WINDY CONDITIONS WITH WIND SPEEDS EXPECTED AROUND
ADVISORY CRITERIA FRIDAY AFTERNOON. PRIMARY VORTICITY/TROUGH AXIS WILL
SUBSEQUENTLY SWEEP EASTWARD ACROSS THE CWA ON SATURDAY WITH DEEP
SURFACE LOW OVER THE TEXAS PANHANDLE PRODUCING YET ANOTHER DAY OF
HIGH WINDS WITH SPEEDS POSSIBLY APPROACHING WARNING LEVELS OVER
SOME AREAS. CONTINENTAL FLOW TRAJECTORIES ALSO PRECLUDE SIGNIFICANT
MOISTURE TRANSPORT SO STRONG DYNAMIC FORCING WILL SUPPORT ONLY
VERY ISOLATED AREAS OF LIGHT PRECIP OVER THE MOUNTAINS AT BEST.
COLD FRONT WILL MOVE ACROSS THE CWA ON SATURDAY CAUSING COOLER
BELOW NORMAL TEMPERATURES ON SUNDAY AS WINDS DIMINISH OVER THE
AREA. WEST TO NORTHWEST FLOW ALOFT WILL RESULT IN DRY WEATHER
WITH TEMPERATURES AROUND NORMAL FOR MOST OF NEXT WEEK.
&&
.AVIATION...
HIGH PRESSURE ALOFT WILL BRING VFR CONDITIONS WITH AREAS OF
CEILINGS ABOVE 10,000 FEET AGL. WIND GUSTS TO 20 MPH
POSSIBLE...MAINLY ALONG WESTERN FACING SLOPES THIS MORNING. A FEW
AREAS OF MODERATE TURBULENCE OVER THE MOUNTAINS BELOW 8,000 FEET
AGL.
&&
.FIRE WEATHER...
WESTERLY WINDS WILL BRING DRY WEATHER WITH TEMPERATURES NEAR OR
ABOVE NORMAL THROUGH SATURDAY WITH MINIMUM RELATIVE HUMIDITIES
AROUND 10 TO 15 PERCENT MOST AREAS. THUS THE FIRE DANGER WILL BE
HIGH TO EXTREME. UPPER LEVEL DISTURBANCES COMBINED WITH SURFACE LOW
PRESSURE TO THE EAST WILL GENERATE WINDY CONDITIONS THURSDAY...
FRIDAY AND SATURDAY WITH GUSTS AROUND 40 TO 50 MPH DURING THE
AFTERNOON AND EVENINGS. RED FLAG CONDITIONS ARE THEREFORE LIKELY
MOST AREAS THURSDAY THROUGH SATURDAY DURING THE AFTERNOON AND
EARLY EVENING HOURS. A COLD FRONT WILL BRING COOLER WEATHER FOR
SUNDAY WITH LIGHTER WINDS. NO SIGNIFICANT PRECIPITATION EXPECTED
THROUGH SUNDAY WITH ONLY ISOLATED AREAS OF LIGHT RAIN OR SNOW
FORECASTED FOR THE HIGHER MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 55 83 57 80 / 0 0 0 0 0
SIERRA BLANCA 76 51 82 54 78 / 0 0 0 0 0
LAS CRUCES 74 48 79 48 77 / 0 0 0 0 0
ALAMOGORDO 71 51 76 49 78 / 0 0 0 0 0
CLOUDCROFT 48 37 54 40 51 / 0 10 10 10 0
TRUTH OR CONSEQUENCES 74 48 80 50 74 / 0 0 0 0 0
SILVER CITY 73 46 75 44 70 / 0 10 0 0 0
DEMING 76 45 81 45 76 / 0 0 0 0 0
LORDSBURG 78 48 82 46 76 / 0 0 0 0 0
WEST EL PASO METRO 74 56 82 58 79 / 0 0 0 0 0
DELL CITY 72 45 86 50 79 / 0 0 0 0 0
FORT HANCOCK 76 52 86 56 83 / 0 0 0 0 0
LOMA LINDA 70 49 75 51 72 / 0 0 0 0 0
FABENS 78 50 85 53 81 / 0 0 0 0 0
SANTA TERESA 74 50 82 52 79 / 0 0 0 0 0
WHITE SANDS HQ 74 56 80 57 77 / 0 0 0 0 0
JORNADA RANGE 73 41 80 42 77 / 0 0 0 0 0
HATCH 71 48 77 48 75 / 0 0 0 0 0
COLUMBUS 75 50 80 51 77 / 0 0 0 0 0
OROGRANDE 76 50 80 51 79 / 0 0 0 0 0
MAYHILL 61 44 66 46 63 / 0 10 10 10 0
MESCALERO 60 39 67 37 64 / 0 10 10 10 0
TIMBERON 59 41 65 44 61 / 0 10 0 0 0
WINSTON 67 40 68 36 65 / 0 10 10 10 0
HILLSBORO 71 47 73 48 72 / 0 0 0 0 0
SPACEPORT 72 47 79 45 74 / 0 0 0 0 0
LAKE ROBERTS 70 41 68 41 67 / 0 10 10 10 0
HURLEY 72 44 75 42 70 / 0 0 0 0 0
CLIFF 77 42 80 42 74 / 0 0 0 0 0
MULE CREEK 75 32 76 33 70 / 0 0 0 0 0
FAYWOOD 71 45 73 42 70 / 0 0 0 0 0
ANIMAS 80 47 79 49 76 / 0 0 0 0 0
HACHITA 78 45 81 46 78 / 0 0 0 0 0
ANTELOPE WELLS 81 47 80 50 77 / 0 0 0 0 0
CLOVERDALE 76 47 76 50 71 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, Mar 20, 6:15 AM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 615 AM MDT WED MAR 20 2013 NMZ401>417-TXZ418>424-211145- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 615 AM MDT WED MAR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL BRING SEASONABLY WARM PARTLY CLOUDY WEATHER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH DEEP SURFACE LOW PRESSURE SYSTEMS TO THE NORTHEAST TO BRING WINDY CONDITIONS THURSDAY THROUGH SATURDAY. WEST WINDS WILL GUST TO AROUND 45 MPH ON THURSDAY WITH GUSTS AROUND 55 MPH FRIDAY AND SATURDAY. HIGHER GUSTS WILL OCCUR ALONG EASTERN FACING SLOPES. BLOWING DUST WILL LOWER VISIBILITIES TO LESS THAN 3 MILES OVER SOME LOCATIONS WITH VISIBILITIES UNDER A MILE OVER ISOLATED AREAS FRIDAY AND SATURDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:09 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 14 hr |
Nearby
Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.